Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 206, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2015, 5:48 PM CDT for Clarke County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 17, 2015, 6:09 PM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS54 KJAN 172248
SVRJAN
MSC023-172330-
/O.NEW.KJAN.SV.W.0206.150617T2248Z-150617T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CRANDALL...OR 13 MILES SOUTHEAST OF QUITMAN...MOVING NORTHWEST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CRANDALL AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHUBUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3189 8848 3186 8862 3184 8872 3190 8880
3207 8853 3192 8847
TIME...MOT...LOC 2248Z 141DEG 12KT 3188 8859
HAIL...1.00IN
WIND...60MPH
$$
171 follow-up statement
341
WWUS54 KJAN 172309
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT WED JUN 17 2015
MSC023-172318-
/O.CAN.KJAN.SV.W.0206.000000T0000Z-150617T2330Z/
CLARKE MS-
609 PM CDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3189 8848 3186 8862 3184 8872 3190 8880
3207 8853 3192 8847
TIME...MOT...LOC 2306Z 141DEG 12KT 3193 8864
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:43 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 17, 3:43 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT WED JUN 17 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY...WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND TROPICAL DEPRESSION BILL SPINNING OVER THE RED RIVER THIS AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH BILL WAS NOTED ON REGIONAL RADARS LIFTING NORTH OVER CENTRAL LOUISIANA. SOME OF THIS ACTIVITY WILL SPREAD EAST INTO OUR NORTHERN ZONES LATE THIS AFTERNOON AND EVENING BEFORE DISSIPATING AS HIGH PRESSURE SURFACE AND ALOFT CENTERED EAST OF OUR CWA REMAINS STOUT AND WORKS TO INHIBIT CONVECTION. STILL... WITH A HOT AND MOIST AIRMASS OVERHEAD ISOLATED SHOWERS AND THUNDERSTORMS WILL BE HARD TO RULE OUT THIS AFTERNOON AND EARLY EVENING. A FEW RETURNS WERE NOTED ON LOCAL RADAR OVER THE NORTHEAST AND SOUTHERN ZONES. ANOTHER WARMER THAN NORMAL AND HUMID NIGHT IS EXPECTED TONIGHT. MORNING LOWS WILL BE BACK IN THE LOW TO MID 70S. HIGH PRESSURE SURFACE AND ALOFT WILL CONTINUE TO NOSE WEST OVER THE GULF COAST STATES THURSDAY AS THE REMNANTS OF BILL MOVES NORTHEAST TO THE OZARKS. RAIN CHANCES WILL REMAIN LOW OVER OUR CWA AS TEMPERATURES TOP OUT IN THE LOWER 90S AGAIN. RIDGING SURFACE AND ALOFT WILL WEAKEN OVER OUR CWA THURSDAY NIGHT AND FRIDAY AS REMNANTS OF BILL TRACKS ACROSS THE OZARKS. THE REMNANT LOW WILL CONTINUE TO WEAKEN FRIDAY NORTH OF OUR CWA BUT THE RESULTING LOWERED HEIGHTS SHOULD ALLOW FOR GREATER COVERAGE OF STORMS IN THE NORTH ESPECIALLY DURING PEAK HEATING. OUR MOIST AIRMASS COMBINED WITH A LITTLE GREATER SHEAR AND STEEPER LAPSE RATES DUE TO THE LOW SHOULD LEND TO A FEW STRONG STORMS FRIDAY AFTERNOON AND EVENING OVER OUR NORTHWEST ZONES. AS THE LOW CONTINUES TO WEAKEN FRIDAY NIGHT AND SHIFT NORTHEAST OF OUR REGION HIGH PRESSURE LOOKS TO BUILD BACK OVER OUR AREA. THUS...WARMER TEMPERATURES AND LOWER CHANCES FOR RAIN ARE EXPECTED GOING THROUGH THE WEEKEND. /22/ .LONG TERM...SUNDAY THROUGH WEDNESDAY...RIDGING ALOFT WILL BUILD BACK INTO THE FORECAST AREA AND REMAIN THE DOMINANT FEATURE OVER THE ARKLAMISS THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD. WHILE A STRAY DIURNAL SHOWER OR STORM CAN'T BE RULED OUT EACH AFTERNOON...ACTIVITY CURRENTLY LOOKS SCARCE ACROSS THE REGION SUNDAY THROUGH AT LEAST THE BEGINNING OF THE WORK WEEK. MODELS ARE NOW HINTING AT A WEAK BOUNDARY TRYING TO BACKUP INTO THE REGION FROM THE EAST TUESDAY INTO WEDNESDAY. IF THIS SCENARIO VERIFIES... IT COULD INCREASE RAIN CHANCES HEADING INTO MID-WEEK. WITH THE INCREASING PRESENCE OF THE RIDGE...IN ADDITION TO OVERALL SOIL CONDITIONS DRYING...TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD. LOWS EACH NIGHT WILL BE MILD AND FALL INTO THE MID 70S EACH NIGHT. HIGHS WILL BEGIN THE PERIOD IN THE LOW TO MID 90S. HOWEVER...BY THE END OF THE PERIOD NEXT WEDNESDAY AFTERNOON...HIGHS LOOK TO RANGE IN THE MID TO UPPER 90S. THIS COUPLED WITH DEW POINTS PROGGED TO MIX INTO THE UPPER 60S AND LOWER 70S EACH AFTERNOON... COULD RESULT IN AFTERNOON HEAT INDEX VALUES HOVERING AT AND PERHAPS JUST ABOVE THE CENTURY MARK IN A FEW LOCALES AS EARLY AS SATURDAY AFTERNOON. AS MONDAY ARRIVES AND WE PROGRESS INTO THE MID-WEEK... SUCH HEAT INDEX READINGS LOOK TO BECOME MORE NUMEROUS. /19/ && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. ISOLATED STORMS/SHOWERS HAVE DEVELOPED MAINLY ACROSS EASTERN MISSISSIPPI BUT DO NOT SHOW ANY CURRENT CONCERNS FOR AREA AIRPORTS. HOWEVER...KMEI/KHBG/KPIB/KGTR MAY SEE A BRIEF SHOWER/STORM WHICH COULD CAUSE SOME TEMPORARY FLIGHT RESTRICTIONS TO MVFR CATEGORIES. THESE WOULD BE BRIEF AND SHOULD RESUME VFR STATUS QUICKLY. SOME PATCHY MVFR CATEGORIES WILL BE POSSIBLE AGAIN TOMORROW MORNING FROM 09-14Z ESPECIALLY FOR KHBG. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 93 73 91 / 9 14 12 15 MERIDIAN 71 94 71 92 / 9 14 14 13 VICKSBURG 72 92 74 91 / 12 14 14 21 HATTIESBURG 72 93 73 92 / 8 17 9 20 NATCHEZ 74 92 74 89 / 10 17 13 21 GREENVILLE 73 92 74 92 / 18 17 19 47 GREENWOOD 73 93 73 90 / 12 14 16 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/19/28
Hazardous weather outlook, Jun 17, 2:54 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT WED JUN 17 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 182000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 254 PM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 17, 5:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT WED JUN 17 2015
MSZ058-066-172315-
JONES MS-CLARKE MS-
530 PM CDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARKE AND NORTHEASTERN
JONES COUNTIES UNTIL 615 PM CDT...
AT 529 PM CDT...METEOROLOGISTS WERE TRACKING A BAND OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
CRANDALL TO 8 MILES SOUTH OF MILL CREEK...AND MOVING NORTHWEST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CRANDALL AND MILL CREEK AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINEVIEW AND
SHUBUTA.
LAT...LON 3189 8848 3185 8864 3183 8891 3181 8894
3153 8894 3174 8908 3182 8895 3182 8893
3184 8891 3207 8851 3197 8846
TIME...MOT...LOC 2229Z 150DEG 13KT 3188 8847 3158 8892
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:58 PM CDT | River Flood Warning | JAN | Adams, Wilkinson | 53 days |
| Jun 17, 5:15 PM CDT | River Flood Advisory | JAN | Bolivar, Washington | 17 days |
| Jun 17, 5:15 PM CDT | River Flood Advisory | JAN | Issaquena, Washington | 17 days |
| Jun 17, 5:15 PM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 17 days |
| Jun 17, 5:30 PM CDT | Special Weather Statement | JAN | Wayne | 45 min |
| Jun 17, 6:16 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.